Hail, Foard
- When
- May 29, 4:28 PM CST
- Where
- Foard County, 2.99 mi NNW of Crowell
- Measured
- 2.5 in hail
- Reported by
- Law Enforcement
- Coordinates
- 34.020, -99.740
With a boundary lingering across the Texas panhandle into western Oklahoma, a few storms formed in western Oklahoma on the morning of the 29th. Toward afternoon, the boundary lit up with storms across the Texas panhandle which later merged into an MCS and traveled southeastward through western north Texas that evening.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OUN wrote it up.
With a boundary lingering across the Texas panhandle into western Oklahoma, a few storms formed in western Oklahoma on the morning of the 29th. Toward afternoon, the boundary lit up with storms across the Texas panhandle which later merged into an MCS and traveled southeastward through western north Texas that evening. Late that night as a shortwave moved through, a few more storms formed in north central Oklahoma.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at May 29, 4:19 PM CST, 9 minutes earlier.
Area Forecast Discussion...UPDATED National Weather Service Norman OK 519 PM CDT SUN MAY 29 2016 .AVIATION...30/00Z TAF ISSUANCE... An active aviation period can be expected through tomorrow. Thunderstorms across the Texas Panhandle will slowly build into western and southwestern Oklahoma and western north Texas this evening. Additionally, broken to overcast mid to high ceilings will continue to build in from the west through the evening and overnight. Sites impacted from thunderstorms could easily see drops to MVFR or IFR at times this evening and overnight. Kurtz && .PREV DISCUSSION... /issued 352 PM CDT SUN MAY 29 2016/ DISCUSSION... Complex convective forecast continues with little help from any model consistency or model agreement. Main area for convective impacts first period will be far western and southwest parts of Oklahoma and western north Texas as storms over Texas Panhandle tries to build east and southeast near edge of West Texas instability axis. Other areas of potential concentration will be south-central and southeast Oklahoma where slightly better moisture resides near weak outflow boundary. An outflow boundary from northern Oklahoma convection will also move slowly south toward the I-40 corridor of central Oklahoma and could be a focus for at least isolated thunderstorms. Majority of heavy rain will likely be west of the body of Oklahoma and western north Texas but eventual eastward progression of any MCS may affect southwest Oklahoma and western north Texas tonight. At this point we are not issuing a flood watch but slow moving storms tonight will yield the threat for heavy rain. Wet weather will continue through at least Wednesday before drier and cooler air filters in behind seasonably strong cold front. Convection Tuesday and Wednesday associated with this front will likely yield the greater threat for widespread heavy rain and need for flood watches. && .PRELIMINARY POINT TEMPS/POPS... Oklahoma City OK 64 81 64 81 / 30 40 30 60 Hobart OK 64 83 65 82 / 50 40 40 60 Wichita Falls TX 64 84 66 83 / 60 40 40 50 Gage OK 60 83 62 80 / 40 30 40 70 Ponca City OK 63 81 64 81 / 40 40 30 60 Durant OK 66 84 67 83 / 30 40 20 30 && .OUN Watches/Warnings/Advisories... OK...None. TX...None. && 23/04/04
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORMAN OK 1155 AM CDT SUN MAY 29 2016 OKZ004>048-050>052-TXZ083>090-301000- HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD- NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE- BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN- CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON- TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON- JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN- FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY- 1155 AM CDT SUN MAY 29 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN... WESTERN...CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... .THUNDERSTORMS... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS OKLAHOMA AND WESTERN NORTH TEXAS THROUGH TONIGHT. LOCATION... THE SLIGHT RISK IS WEST OF A LINE FROM ARNETT... TO CHICKASHA... TO DUNCAN OKLAHOMA... INCLUDING ALL OF WESTERN NORTH TEXAS. A MARGINAL RISK ENCOMPASSES THE REMAINDER OF OKLAHOMA. TIMING... THE MOST LIKELY TIME FOR SEVERE STORMS WILL BE FROM 1 PM TODAY THROUGH 2 AM TONIGHT. IMPACTS... THE PRIMARY HAZARDS WILL BE HALF DOLLAR TO GOLF BALL SIZE HAIL AND 60 TO 70 MPH WIND GUSTS. THE TORNADO POTENTIAL IS VERY LOW. DISCUSSION... WIDELY SCATTERED THUNDERSTORMS ACROSS NORTHWEST OKLAHOMA WILL LIKELY CONTINUE INTO THE AFTERNOON WITH ADDITIONAL STORMS FORMING SOUTH AND EAST. MEANWHILE...MORE HUMID AIR OVER NORTH TEXAS WILL SLOWLY MOVE NORTHWARD THIS AFTERNOON AND EVENING. THIS MAY RESULT IN WIDELY SCATTERED THUNDERSTORMS OVER SOUTHERN OKLAHOMA AND WESTERN NORTH TEXAS WHERE AFTERNOON TEMPERATURES WILL WARM INTO THE MID AND UPPER 80S. PERHAPS A MORE LIKELY SCENARIO WILL BE FOR STORMS TO FORM ACROSS THE TEXAS PANHANDLE DURING THE AFTERNOON. THESE STORMS WILL MOVE INTO WESTERN OKLAHOMA AND WESTERN NORTH TEXAS DURING THE EVENING HOURS. HAIL AND DAMAGING WINDS WILL BE POSSIBLE. .HEAVY RAINFALL.. ANY OF THE THUNDERSTORMS WILL HAVE THE POTENTIAL FOR HEAVY RAINFALL THAT COULD CAUSE LOCALIZED FLOODING. .SPOTTER AND EMERGENCY MANAGEMENT STATEMENT...STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS THE RISK AREAS SHOULD PREPARE FOR SEVERE WEATHER OPERATIONS THIS AFTERNOON AND TONIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... THERE WILL BE A CHANCE OF THUNDERSTORMS EACH DAY THROUGH THURSDAY MORNING. THERE IS A MARGINAL RISK OF SEVERE STORMS IN WESTERN OKLAHOMA AND WESTERN NORTH TEXAS ON MONDAY. THERE IS A MARGINAL RISK OF SEVERE STORMS ACROSS THE ENTIRE AREA ON TUESDAY. STRONG TO SEVERE STORMS WILL ALSO BE POSSIBLE ON WEDNESDAY. .HEAVY RAINFALL.. SCATTERED THUNDERSTORMS WILL CONTINUE THE POTENTIAL FOR HEAVY RAINFALL THAT COULD CAUSE FLOODING THROUGH WEDNESDAY. GET GRAPHICS AND MORE DETAILS AT WEATHER.GOV/NORMAN...AND FOLLOW OUR WEATHER FORECAST OFFICE ON TWITTER AND FACEBOOK. MAHALE/THOREN
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
256 PM CDT SUN MAY 29 2016
OKZ013-292030-
NOBLE OK-
256 PM CDT SUN MAY 29 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN NOBLE COUNTY UNTIL
330 PM CDT...
AT 253 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 3 MILES SOUTH
OF MARLAND...MOVING EAST AT 15 MPH.
HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF NICKELS...
WIND GUSTS TO 40 MPH...
VERY HEAVY RAINFALL...
LAT...LON 3658 9689 3655 9690 3655 9693 3653 9696
3653 9699 3651 9701 3651 9703 3642 9703
3643 9720 3659 9720 3659 9704 3658 9700
3659 9690
TIME...MOT...LOC 1953Z 264DEG 14KT 3653 9712
SIXSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 316 PM CDT SUN MAY 29 2016 OKZ014-292045- ROGER MILLS OK- 316 PM CDT SUN MAY 29 2016 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN ROGER MILLS COUNTY UNTIL 345 PM CDT... AT 312 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 15 MILES WEST OF REYDON...MOVING EAST AT 20 MPH. THIS STORM HAS WEAKENED SOME OVER THE PAST 20 MINUTES. HOWEVER A SEVERE THUNDERSTORM WARNING MAY BE NEEDED FOR WESTERN ROGERS MILLS BY 330 PM. HAZARDS INCLUDE... HAIL UP TO THE SIZE OF NICKELS... WIND GUSTS TO 50 MPH... LAT...LON 3565 10000 3567 9984 3542 9985 3542 10000 TIME...MOT...LOC 2012Z 270DEG 17KT 3556 10015 SIX
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
408 PM CDT SUN MAY 29 2016
TXZ084-292145-
FOARD TX-
408 PM CDT SUN MAY 29 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN FOARD COUNTY UNTIL
445 PM CDT...
AT 406 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 13 MILES SOUTHEAST
OF SWEARINGEN...MOVING NORTH AT 30 MPH.
HAZARDS INCLUDE...
HAIL UP TO ONE-HALF INCH DIAMETER...
WIND GUSTS TO 40 MPH...
LAT...LON 3423 10005 3423 10004 3412 9982 3388 9985
3387 10005
TIME...MOT...LOC 2106Z 176DEG 27KT 3399 10001
SIXSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
445 PM CDT SUN MAY 29 2016
TXZ083-084-292215-
HARDEMAN TX-FOARD TX-
445 PM CDT SUN MAY 29 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN HARDEMAN AND
NORTHWESTERN FOARD COUNTIES UNTIL 515 PM CDT...
AT 443 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 12 MILES SOUTHEAST
OF SWEARINGEN...MOVING NORTH AT 20 MPH.
HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF NICKELS...
WIND GUSTS TO 40 MPH...
MINOR FLOODING IN AREAS OF POOR DRAINAGE...
LAT...LON 3423 10005 3424 10004 3424 10001 3423 10001
3423 10000 3430 10000 3430 9974 3394 9976
3400 10002 3419 10005
TIME...MOT...LOC 2143Z 180DEG 16KT 3405 9996
SIXSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 514 PM CDT SUN MAY 29 2016 OKZ021-034-292245- GREER OK-BECKHAM OK- 514 PM CDT SUN MAY 29 2016 ...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL GREER AND CENTRAL BECKHAM COUNTIES UNTIL 545 PM CDT... AT 513 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR ERICK...MOVING EAST AT 20 MPH. HAZARDS INCLUDE... HAIL UP TO THE SIZE OF NICKELS... WIND GUSTS TO 40 TO 50 MPH... LAT...LON 3517 9995 3537 9992 3527 9950 3499 9962 TIME...MOT...LOC 2213Z 289DEG 17KT 3524 9984 SIX
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
517 PM CDT SUN MAY 29 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0445 PM HAIL 4 SW SWEETWATER 35.38N 99.96W
05/29/2016 E1.00 INCH BECKHAM OK PUBLIC
&&
DWThe Altus AFB radar (KFDR), 80 km away, was scanning. The volume nearest the first event began at 22:26 UTC.
3 hail, 3 thunderstorm wind. Local standard time, as filed.
No damage reported.
No damage reported.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2016Every state in 2016This day in weather historyWarnings in Texas, May 2016
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 630478, 630481, 630479, 630482, 630480, 630483.